SciELO - Scientific Electronic Library Online

 
vol.59 issue3Food taboos in medicine: a hypothesis for pathophysiology regarding harmful foodErythema and nipple retraction: a sign of concern author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Revista da Associação Médica Brasileira

Print version ISSN 0104-4230

Rev. Assoc. Med. Bras. vol.59 no.3 São Paulo May/June 2013

https://doi.org/10.1016/j.ramb.2012.12.008 

CORRESPONDENCE

 

Postmenopausal osteoporosis, breast cancer, and aromatase inhibitor

 

Osteoporose pós-menopausa, câncer de mama e o inibidor da aromatase

 

 

Somsri WiwanitkitI; Viroj WiwanitkitII

IWiwanitkit House, Bangkhae, Bangkok, Thailand
IIHainan Medical University, China, Faculty of Medicine, University of Nis, Serbia, Joseph Ayobabalola University, Nigeria

Corresponding author

 

 

Dear Editor,

The recent article on bone mineral density in postmenopausal women with and without breast cancer was very interesting. Conde et al. concluded that The prevalence of abnormal bone mineral density (BMD) was higher in postmenopausal breast cancer survivors (BCS) than in postmenopausal women without breast cancer".1 Certainly, the concern regarding osteoporosis in the cancerous patient is very important. As Conde et al. mentioned, "special vigilance and the adoption of interventions should be instituted early to minimize bone loss". Indeed, cancer therapy should also be focused on monitoring osteoporosis among cancerous patients. The use of aromatase inhibitor as an adjuvant therapy in breast cancer is quite intriguing.2 It was recently reported that the use of aromatase inhibitor significantly increased osteoporosis, especially at femur region.2

 

Conflicts of interest

The authors declare no conflicts of interest.

 

REFERENCES

1. Conde DM, Costa-Paiva L, Martinez EZ, Pinto-Neto AM. Bone mineral density in postmenopausal women with and without breast cancer. Rev Assoc Med Bras. 2012;58(6):673-8.         [ Links ]

2. Mutlu H, Aslan T, Yılmaz GS, Erden A, Cihan YB, Akca Z, et al. Osteoporosis associated with aromatase inhibitors is different from post-menopausal osteoporosis. Adv Lab Med Int. 2013;3(1):1-5.         [ Links ]

 

 

Corresponding author:
Somsri Wiwanitkit
Wiwanitkit House, Bangkhae
Bangkok Thailand 10160
E-mail: somsriwiwan@hotmail.com

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License